Acta Mathematica Sinica

, Volume 19, Issue 4, pp 801–822 | Cite as

Periodicity and Stability in Periodic n-Species Lotka-Volterra Competition System with Feedback Controls and Deviating Arguments

  • Meng Fan
  • Ke Wang
  • Patricia J. Y. Wong
  • Ravi P. Agarwal


By using the method of coincidence degree and Lyapunov functional, a set of easily applicable criteria are established for the global existence and global asymptotic stability of strictly positive (componentwise) periodic solution of a periodic n-species Lotka-Volterra competition system with feedback controls and several deviating arguments. The problem considered in this paper is in many aspects more general and incorporate as special cases various problems which have been studied extensively in the literature. Moreover, our new criteria, which improve and generalize some well known results, can be easily checked.


Strictly positive periodic solutions Globally asymptotic stability Lotka-Volterra competition system Feedback controls Deviating arguments Coincidence degree Lyapunov functional 

MR (2000) Subject Classification

34K15 34K20 34C25 34D20 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ahmad, S.: On the non autonomous Volterra-Lotka competition equations. Proc. Amer. Math. Soc., 117, 199–204 (1993)CrossRefMathSciNetMATHGoogle Scholar
  2. 2.
    Fan, M., Wang, K., Jiang, D. Q.: Existence and global attractivity of positive periodic solutions of periodic n-species Lotka-Volterra competition systems with several deviating arguments. Mathematical Biosciences, 160, 47–61 (1999)CrossRefMathSciNetMATHGoogle Scholar
  3. 3.
    Fan, M., Wang, K.: Existence and global attractivity of positive periodic solution of multi species ecological competition system. Acta Math. Sinica, 43(1), 77–82 (2000)MATHGoogle Scholar
  4. 4.
    Fan, M., Wang, K.: Positive periodic solution of a periodic integro-differential competition systems with infinite delays. ZAMM Z. Angew. Math. Mech., 81, 197–203 (2001)CrossRefMathSciNetMATHGoogle Scholar
  5. 5.
    Golpalsamy, K.: Globally asymptotic stability in a periodic Lotka-Volterra system. J. Austral. Math. Soc. Ser. B., 24, 160–170 (1982)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Golpalsamy, K.: Globally asymptotic stability in a periodic Lotka-Volterra system. J. Austral. Math. Soc. Ser. B., 29, 66–72 (1985)Google Scholar
  7. 7.
    Gopalsamy, K.: Global asymptotic stability in a periodic integro differential system. Tôhoku Math. J., 37, 323–332 (1985)Google Scholar
  8. 8.
    Korman, P.: Some new results on the periodic competition model. J. Math. Anal. Appl., 171, 131–138 (1992)CrossRefMathSciNetMATHGoogle Scholar
  9. 9.
    Kuang, Y.: Delay Differential Equations with Application in Population Dynamics, Academic Press, Boston, 1993Google Scholar
  10. 10.
    Kuang, Y., Smith H. L.: Global stability for infinite delay Lotka-Volterra type systems. J. Differential Equations, 103, 221–246 (1993)CrossRefMathSciNetMATHGoogle Scholar
  11. 11.
    Kuang, Y.: Global stability in delayed nonautonomous Lotka-Volterra type systems without saturated equilibria. Differential Integral Equations, 9(3), 557–567 (1996)MathSciNetMATHGoogle Scholar
  12. 12.
    Leung, A. W., Zhao, Z.: Global stability for a large class of Volterra-Lotka type integro-differential population delay equations. Nonlinear Analysis TMA, 12, 495–505 (1988)CrossRefMATHGoogle Scholar
  13. 13.
    Trieo, A., Alrarez, C.: A different consideration about the globally asymptotically stable solution of the periodic n-competing species problem. J. Math. Anal. Appl., 159, 44–50 (1991)CrossRefMathSciNetGoogle Scholar
  14. 14.
    Zhao, X. Q.: The qualitative analysis of n-species Lotka-Volterra periodic competition systems. Math. Comput. Modelling, 15, 3–8 (1991)CrossRefMathSciNetMATHGoogle Scholar
  15. 15.
    Wang, L., Zhang, Y.: Global stability of Volterra-Lotka systems with delays. Differential Equations Dynamical Systems, 3(2), 205–216 (1995)MATHGoogle Scholar
  16. 16.
    Freedman, H. I. and Xia, H. X.: Periodic solution of single species models with delay, differential equations, dynamical systems and control sciences. Lecture Notes in Pure and Appl. Math., 152, 55–74 (1994)Google Scholar
  17. 17.
    Fujimoto, H.: Dynamical behaviours for population growth equations with delays. Nonlinear Analysis TMA, 31(5), 549–558 (1998)CrossRefMathSciNetMATHGoogle Scholar
  18. 18.
    Gopalsamy, K.: Stability and Oscillation in Delay Differential Equations of Population Dynamics. Mathematicx and its Applications 74, Kluwer Academic Publishers Group, Dordrecht, 1992Google Scholar
  19. 19.
    Weng, P. X.: Global attractivity in a periodic competition system with feedback controls. Acta Appl. Math., 12, 11–21 (1996)MathSciNetMATHGoogle Scholar
  20. 20.
    Xiao, Y. N., Tang, S. Y., Chen J. F.: Permanence and periodic solution in competition system with feedback controls. Mathl. Comput. Modelling, 27(6), 33–37 (1998)MATHGoogle Scholar
  21. 21.
    Gopalsamy, K. and Weng, P. X.: Feedback regulation of logistic growth, Internat. J. Math. Math. Sci., 16(1), 177–192 (1993)CrossRefMathSciNetMATHGoogle Scholar
  22. 22.
    Aizerman, M. A., Gantmacher, F. R.: Absolute Stability of Regulator Systems (translated from Russian). Holden Day, San Francisco, 1964Google Scholar
  23. 23.
    Clark, C. W.: Mathematical Bioeconomics, The Optimal Management of Renewable Resources, Wiley-Interscience, New Work, 1976Google Scholar
  24. 24.
    Boudjillaba, H., Sari, T.: Stability loss delay in harvesting competing populations. J. Differential Equations, 152(2), 394–408 (1999)CrossRefMathSciNetGoogle Scholar
  25. 25.
    Lefschetz, S.: Stability of Nonlinear Control Systems, Academic Press, New York, 1965Google Scholar
  26. 26.
    Chen, B. S., Liu, Y. Q.: On the stable periodic solutions of single species model with hereditary effects. Mathematica Applicata, 21(1), 42–46 (1999)Google Scholar
  27. 27.
    Seifert, G.: On a delay-differential equation for single species population variations. Nonlinear Analysis TMA, 11(9), 1051–1059 (1987)CrossRefMathSciNetMATHGoogle Scholar
  28. 28.
    Zhang, B. G., Gopalsamy, K.: Global attractivity and oscillations in a periodic delay-logistic equation. J. Math. Anal. Appl., 15, 274 (1990)CrossRefGoogle Scholar
  29. 29.
    Gaines, R. E., Mawhin, J. L.: Coincidence Degree and Nonlinear Differential Equations, Springer-Verlag, Berlin, 1977Google Scholar
  30. 30.
    Barbălat, I.: Systems d’equations differentielle d’oscillations nonlineaires. Rev. Roumaine Math. Pures Appl., 4, 267–270 (1959)MATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  • Meng Fan
    • 1
  • Ke Wang
    • 1
  • Patricia J. Y. Wong
    • 2
  • Ravi P. Agarwal
    • 3
  1. 1.Department of Mathematics, Key Laboratory for Vegetation Ecology of the Education Ministry of P. R. ChinaNortheast Normal UniversityChangchunP. R. China
  2. 2.School of Electrical and Electronic EngineeringNanyang Technological UniversitySingaporeSingapore
  3. 3.Department of Mathematical SciencesFlorida Institute of TechnologyMelbourneUSA

Personalised recommendations